This is the 12th day after my second reduction in Mirapex. My first production was from 0.5 mg to 0.375 mg. I only had three bad days out of three weeks. But my second reduction went from 0.3752 mg to 0.25 mg and I am having serious difficulties - very serious difficulties. Do these usually go away after a couple of weeks where my going to be miserable for a very long time?
Mirapex pramipexole withdrawal taper - Restless Legs Syn...
Restless Legs Syndrome
I'm sorry, haven't you asked this before?
No matter I'll answer again.
The main thing is that a drop from 0.5mg (= 360ug pramipexole) down to 0.375mg (= 260mg pramipexoke is too much of a reduction.
The bigger the reduction the worse the withdrawals.
You have then followed this, I don't know how soon after, with another large reduction ie. from 0.375mg to 0.25mg (180ug pramipexole). Both reductions of 0.125mg (-88ug pramipexole).
Also note that the lower the dose gets, the worse the withdrawals get. So the second reduction will lead to greater withdrawals than the first, the third greater than the second and the worst from the lowest dose to nothing.
As I guide I suggest you reduce no more than 44ug, that is half a 0.125mg tab (= 88ug pramipexole.) or even less.
Check out the information on iron therapy for RLS and follow the recommendations.
Check out the information on aggravating factors for RLS and follow the recommendations.
An opioid can help with witdrawals either codeine or tramadol.
A benzodiazepine can help e.g. clonazepam.
Do you think that my symptoms will level out like they did after my first cut?
Yes they should in time.
Perhaps wait until they do before reducing any further.
Thanks, I couldn't imagine taking another cut given how I feel right now. I didn't know anything about the dangers of a Mirapex taper. When I augmented, my sleep Doctor just put me on Horizant and told me I would taper off Mirapex. As I mentioned, my first cut had very little side effects – only three bad days in three weeks. I never imagined that I would end up like this!
My next cut will be much, much lower than 0.125 mg. I think I mentioned that I discovered that Mirapex is water-soluble. While I haven't worked everything out yet, theoretically at least, if I were to drop 0.125 mg into 100 mL of water, remove 10 mL, and I could reduce by 0.0125 mg - one tenth of my original cut. This of course would take longer to get off the drug entirely but should eliminate any kind of major withdrawal symptoms. There are dome details I need to work out and my brain is not working very well at all right now.
PS, forgot to say TOO FAST also means too often. Don't make any reduction any less than two weeks after the previous and if necessary even longer.
That's sound advice because on the Facebook RLS group there is one guy insisting that you should do this as quickly as possible! He saw somebody at Johns Hopkins who took him off the stuff in 16 days!!!
Even though I had very little side effects after my first cut from 0.5 mg down to 0.375 mg I waited another two weeks after those side effeccts. Withdrawal symptoms were pretty mild after my first cut. I had three really bad days out of three weeks and each one of those days was separated by almost a week!
Did you ever hear anybody going back up on prammipexole to get stable and then coming down slower. I have been going crazy for two weeks now!
That's probably a good idea.
The only trouble is you can't be sure if going up by one dose would take away the horrible withdrawal symptoms. Then you can get stuck on a higher dose and have to taper from that!
It should take away the horrible withdrawal symptoms by going back to 0.3752 mg where you had few problems and then taper more slowly from that.
I would feel more comfortable if someone had tried this before. I have just gone through two weeks of torment I would hate to see it wasted only by having to go back to more than 0.375 mg. I know in cases of benzodiazepine withdrawal when people try to reinstate they often must increase by twice their original dose in order to become stable. I've been there too unfortunately!
I will see my sleep doctor this afternoon. I plan to ask him to write a prescription for a compounding pharmacist. A compounding pharmacist can take a 0.125 mg tablet and turn it into a 15 mL dose. Instead of my next decrease being another 0.125 reduction or even a 0.0625 mg reduction I will reduce by 0.1mL per day of the liquid form of Mirapex/pramipexole. This translates to a loss of 0.00083333mg per day or 0.025 mg per month. It would therefore take me 10 months to get off the remaining 0.25 mg I am currently taking. So, when I am ready to take the next reduction, I would take one 0.125 mg pill along with 14.9 mL of the liquid pramipexole.
The theory is that by removing such a tiny amount the brain will not notice it. This is the way people taper from other psychoactive drugs like benzodiazepines and antidepressants.
I will try to wait out this withdrawal since I have put in two weeks and I don’t want to gamble at this point by increasing the dose but I will if the symptoms last much longer.
That actually sounds a very good idea.
I get what you mean now.
Go for it and let us know how it goes.
I agrre with Sue, it's worth a try.
Better still would be if you can get an opioid.
I found it necessary to add Endone (oxycodone) 5mg each night to assist me in the last few months of the withdrawal process from Pramipexole
I’ve been slowly getting off of pramipexole and going to gabapentin. I reduced by half’s. At .125 is when I started on 600 mg of gabapentin. After seeing another neurologist, I’m now taking 300mg of gaba in the afternoon and 600 mg before bedtime. As for the pramipexole, he wanted me to only take it every other night for a couple weeks then to stop it all together. It’s been 3 nights now of no pram. Some augmenting, I go to sleep and then wake up after a couple hours, toss and turn for awhile, then back to sleep. Hopefully this is the end of dopamines. He wanted me to go to horizant but the VA considers it too expensive and won’t let me have it. Elffindoe, he stated on the horizant it’s 1 pill a day, true??
Thanks I appreciate that
I went from 2.0mg/day for 9 years to 0 at a rate of 0.125mg/2 weeks for 36 weeks. My RLS symptoms are mixed with peripheral neuropathy (feet and ankles mostly). When I get really tired either from a bad night's sleep or daily activities, my symptoms are worse. I can't tell what is causing more severe symptoms so I decided that 36 weeks was long enough and gutted it out. I also take 1200 mg gabapentin. Four 200mg ibuprophen and compression socks help get me to sleep. Now my ankles and feet are not swollen and I am doing better sleeping with my CPAP for sleep apnea. After reaching 0mg I had about 2 weeks of bad symptoms. I also gained 50 pounds in the 9 years which increased my apnea events. I had simply had enough of pramipexole.
How are you feeling now?
And did you manage to reduce slower by dissolving the tablet into water?
How has it been and how are you now?
I am also reducing prami, from 3x0,125 to 2,5x0,125 now (so half a pill). Gotta say it’s going very well, but little scared about the next one.
Before you can taper down you have to become stable. I had to go back up to 0.5 mg of Mirapex/pramipexole but it did not eliminate my symptoms. It seems that DAWS does not simply occur when you cold turkey from Mirapex. After two weeks of agony even going back up to my original dose has not taken away the symptoms completely. Some days are bad, some days are very bad. I have a new psychiatrist who says that nothing is known about this disorder except that the symptoms may last for months or years. If the symptoms do go away then I will use a compounding pharmacist who can convert 0.125 mg of Mirapex into a 15 mL liquid and I can reduce very, very slowly. This is a nightmare! Thanks for keeping in touch.
Fuck man.. sounds horrible. All this because you went too fast with your reduction?
Or is this regular DAWS and just very bad luck?
I feel for you and really hope for the best
I tapered the only way my doctor knew about. If only I had to do all over. It looks like DAWS Can occur whether you taper or not. Some people seem to get lucky and only go through hell for a couple of weeks after each cut.. Others not so lucky. The only DAWS written about is the kind that happen when you cold turkey off Mirapex. So little is known about this monster.